Virginia, 2014Damaging Winds in Virginia, November 23, 2014
November 23, 2014 · NWS RNK · 3 events in 2 counties and zones
A warm front was lifting northward through the southeast and southern Mid-Atlantic states in advance of a strong cold front and intensifying upper trough. This pattern allowed unseasonably warm air from the Gulf of Mexico to be brought northward into the region in advance of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front was lifting northward through the southeast and southern Mid-Atlantic states in advance of a strong cold front and intensifying upper trough. This pattern allowed unseasonably warm air from the Gulf of Mexico to be brought northward into the region in advance of the front. Widespread heavy rain showers and even a few thunderstorms spread into the region during the afternoon and evening. However, one area of thunderstorms across the southern Shenandoah Valley became severe during the late evening hours producing wind damage in eastern Rockbridge county, especially near Buena Vista, where several trees were blown down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Nov 23, 10:43 PM EST, 10 minutes earlier.
Area forecast discussion, Nov 23, 10:43 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1043 PM EST SUN NOV 23 2014
.SYNOPSIS...
A WARM FRONT EXPECTED TO SHIFT NORTH OF US OVERNIGHT...RESULTING
IN A WARMUP FOR MONDAY...AHEAD OF A COLD FRONT TO OUR WEST. THE COLD
FRONT MOVES THROUGH MONDAY NIGHT INTO TUESDAY...RETURNING
TEMPERATURES TO BELOW NORMAL FOR THE REST OF THE WEEK. A STORM
MOVES ALONG THE SOUTHEAST COAST MIDWEEK WHICH COULD LEAD TO A
WHITE THANKSGIVING FOR SOME.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 1020 PM EST SUNDAY...
SHIELD OF RAIN MOVING ACROSS FASTER AND THIS WAS HANDLED FAIRLY
WELL BY THE LATEST RUNS OF THE HRRR AND 18Z LOCAL WRF. WILL DRY
THINGS OUT FASTER THAN EARLIER FORECAST...WITH MODEL SOUNDING
SUGGESTING A SMALL 1-3 HOUR WIND OF DRIZZLE AS DEEPER MOISTURE
PULLS OUT LEAVING BEHIND SHALLOW MOISTURE BELOW 8H. WILL JUST SEE
SPOTTY SHOWERS OVERNIGHT INTO MONDAY MORNING.
AS FOR THE WINDS...THE CORE OF THE 8H JET IS OVERHEAD AND THE FLOW
WILL START TO SHIFT MORE SOUTH THEN SSW AFTER MIDNIGHT. THE ENDING
TIME FOR 1 AM STILL SEEMS REASONABLE. HAVE NOT REALLY HAD ANY
GUSTS OVER 50 MPH...THOUGH THE TAZEWELL MIDDLE SCHOOL WEATHERBUG
SITE DID SHOW A 60 MPH GUST EARLIER.
TEMPS HAVE BUMPED UP IN SOUTHSIDE VA/NW NC PIEDMONT AS WEDGE
DISSIPATES. THE THREAT OF THUNDER LOOKS LIMITED SO REMOVED IT AS
RAIN MOVING OUT SOON.
DRY SLOT AND CLEARING IS PROBLEMATIC BUT THINK THE MOUNTAIN EMPIRE
INTO SE WV AND PORTIONS OF THE NEW RIVER VALLEY AND TN/NC BORDER
AREA WILL SEE SUNSHINE IN THE MORNING WHILE LOW LVL MOISTURE
REMAINS BANKED INTO THE BLUE RIDGE A LITTLE WHILE...AND POINTS
EAST.
PREVIOUS VALID DISCUSSION...
BROAD UPPER LEVEL 500H TROUGH WILL ENCOMPASS MUCH OF THE CENTRAL
CONUS FOR MONDAY TO START THE WORKWEEK. A COLD FRONT WILL APPROACH
FROM THE WEST MONDAY. A WARM SECTOR SOUTHERLY WINDS WILL RESULT IN A
BREEZY MILD MONDAY. 1000-500MB THICKNESS VALUES OF 565-570DM AND
850H TEMPERATURES AROUND PLUS 10C SUPPORT SURFACE TEMPERATURES FROM
AROUND 60 DEGREES IN THE MOUNTAINS TO THE LOWER 70S IN THE PIEDMONT.
THE SURFACE COLD FRONT CROSSES THE MOUNTAINS LATE IN THE DAY... WITH
GFS SOLUTION A LITTLE QUICKER THAN THE NAM/ECMWF.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 338 PM EST SUNDAY...
ON MONDAY NIGHT LOW LEVEL MOISTURE IS BANKED UP AGAINST THE WESTERN
SLOPES OF THE APPALACHIANS. MODELS ERODE LOW LEVEL MOISTURE ON
TUESDAY MORNING.
OVERALL PATTERN THIS TIME FRAME IS FOR SPLIT FLOW WITH AN ACTIVE
NORTHERN STREAM ALONG THE CANADIAN/NORTHERN U.S. BORDER AND SOUTHERN
STREAM THAT HAS A STRONG SHORT WAVE AT THE BASE OF THE TROF OVER THE
LOWER MISSISSIPPI VALLEY BY LATE TUESDAY. EVOLUTION AND TIMING OF
LONG WAVE TROF FROM POSITIVE TILT TO NEGATIVE TILT AND AMOUNT OF
PHASING BETWEEN THE TWO JET STREAMS WILL IMPACT THE RESULTING TRACK
OF THE GULF TO EAST COAST SURFACE LOW AND LOCATION OF THE HEAVIEST
PRECIPITATION. AT THIS TIME SPREAD IN DIFFERENT MODELS IS LARGE.
HIGHEST CONFIDENCE IS WITH THE TIMING BUT MUCH LOWER WITH THE
LOCATION AND TYPE OF PRECIPITATION. WILL BE LEANING TOWARD BLEND OF
THE ECMWF AND GFS AS SUGGESTED BY WPC.
MODELS SHOW MID ATLANTIC REGION IN THE RIGHT REAR QUADRANT OF A 170
KNOT UPPER JET BY LATE TUESDAY NIGHT. AT THE SURFACE THE COLD FRONT
MOVES OFF THE EAST COAST MONDAY NIGHT THEN HIGH PRESSURE BUILDS FROM
THE TENNESSEE VALLEY INTO THE MID ATLANTIC STATES ON TUESDAY. LOW
PRESSURE DEVELOPS IN THE GULF OF MEXICO ON TUESDAY...THEN TRACKS
ACROSS FLORIDA TUESDAY NIGHT. THE LOW SHOULD BE OFF THE SOUTH
CAROLINA COAST ON WEDNESDAY MORNING AS IT MOVES NORTHEAST AND BEGINS
TO DEEPEN.
ONCE THE LOCATION OF THE PRECIPITATION IS DETERMINED...TEMPERATURES
WILL INFLUENCE WHAT TYPE OF PRECIPITATION WILL OCCUR. EVEN TAKING THE
COOLER MET/SREF GUIDANCE FOR TEMPERATURES ON TUESDAY NIGHT AND
WEDNESDAY...SURFACE VALUES MAY STILL BE TOO WARM EAST OF THE BLUE
RIDGE TO SUPPORT ANYTHING BUT RAIN. HAVE USED PARTIAL THICKNESS
VALUES...MAINLY FROM THE GFS/ECMWF TO PLACE RAIN/SNOW LINE. THIS
WILL CHANGE AS THE EVENT DRAWS CLOSER.
LOOKED AT PROBABILITY FOR SNOW AND CORRELATION WITH PAST ANALOG
EVENTS. APPEARS THERE IS AT LEAST THE POTENTIAL FOR SOME WINTER
PRECIPITATION. SINCE WEDNESDAY IS A MAJOR TRAVEL DAY WILL MENTION
POTENTIAL FOR WINTER PRECIPITATION IN THE HAZARDOUS WEATHER
OUTLOOK.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 130 PM EST SUNDAY...
THIS PORTION OF THE FORECAST STARTS WITH THE AFTERMATH OF WHAT
UNFOLDS TUESDAY NIGHT INTO WEDNESDAY EVENING. GIVEN THERE STILL IS
GENEROUS UNCERTAINTY IN THOSE EVENTS...THE EVENTS AFTERWARDS ARE
EQUALLY CHALLENGING. THE GENERAL CONSENSUS IS FOR A LOW/TROUGH TO
DEEPEN ACROSS THE GREAT LAKES/OHIO VALLEY AS THE SYSTEM ALONG THE
COAST HEADS NORTHEAST...AND MAKES WAY FOR THE UPSTREAM SYSTEM TO
ENTER OUR REGION. THE PAST FEW DAYS...GUIDANCE HAS TRANSITIONED THIS
SYSTEM FROM A SLOWER...MORE AMPLIFIED SYSTEM INTO ONE THAT IS MORE
PROGRESSIVE AND THE BULK OF ITS ENERGY REMAINS NORTH OF THE REGION
AS IT MOVES EASTWARD. THAT TREND CONTINUES TODAY. OUR FORECAST WILL
REFLECT LITTLE CHANGE FROM THE PRIOR DURING THE THURSDAY THROUGH
FRIDAY TIMEFRAME. THE HIGHLIGHTS HERE ARE UPSLOPE RAIN/SNOW SHOWERS
ACROSS SOUTHEAST WEST VIRGINIA AND NEIGHBORING COUNTIES OF SOUTHWEST
VIRGINIA. A DECENT NORTHWEST FLOW WILL HELP CLOUDS TO A MINIMUM EAST
OF THE CREST OF THE BLUE RIDGE AND ADD A TOUCH OF A WARMING
INFLUENCE. PARTLY TO MOSTLY CLOUDY SKIES AND COOLER TEMPERATURES
WILL BE THE RULE FOR THE MOUNTAINS.
SATURDAY INTO SUNDAY THE REGION TRANSITIONS INTO MORE OF A ZONAL
PATTERN. THERE IS CONSISTENCY IN EACH MODEL CONCERNING THAT FEATURE.
WHAT VARIES SIGNIFICANTLY IS THE TIMING...TRACK AND SPEED OF A
DISTURBANCE MOVING WITHIN THIS ZONAL FLOW THAT MAY OR MAY NOT IMPACT
OUR REGION. AT THIS TIME...HAVE PLACED THE GREATEST FORECAST WEIGHT
ON A MODEL CONSENSUS THAT OFFERS A SMALL CHANCE OF LIGHT RAIN/SNOW
MAINLY IN THE WESTERN PARTS OF THE AREA SATURDAY NIGHT INTO EARLY
SUNDAY WITH TEMPERATURES TRENDING MILDER OVER THE WEEKEND.
&&
.AVIATION /04Z MONDAY THROUGH FRIDAY/...
AS OF 650 PM EST SUNDAY...
WINDS...RAIN AND CLOUDS WILL HINDER AVIATION OPERATIONS
THROUGH THE MORNING MONDAY.
CIGS WILL BE VARIABLE IN THE IFR/MVFR RANGE WITH LIGHT TO MODERATE
RAIN EXPECTED THIS EVENING INTO EARLY OVERNIGHT. THINK THE DECENT
RAIN WILL BE EXITING AFTER MIDNIGHT IN THE WESTERN TAF
SITES/BLF/LWB...AND LYH/DAN AFTER 07Z. WITH IN SITU WEDGE IN PLACE
EARLY THIS EVENING AND STRONG LLJ...WILL SEE A PERIOD OF LOW LVL
WIND SHEAR WHICH ENDS AFTER MIDNIGHT...AT ALL SITES.
OVERNIGHT...MAIN ISSUE WILL BE WHETHER LEFTOVER MOISTURE CAN LEAD
TO FOG...BUT THINK WITH SOUTH TO SSW WINDS APPEARING TO STAY UP
WILL BE LIMITED IN FOG DEVELOPMENT. WILL KEEP CIGS MVFR THOUGH
OVER MUCH OF THE NIGHT THOUGH SEEING DRY SLOT INTO AL/GA MAY BRING
VFR CIGS OR EVEN SCATTERING THEM OUT IN BLF BY DAWN.
SW WINDS AHEAD OF THE COLD FRONT TO KEEP VFR AT ALL TAF SITES BY
LATE MONDAY MORNING. THE ISSUE WILL BE THE WINDS WITH 10-15 KT
SUSTAINED GUSTING TO 20-30 KNOTS AT TIMES.
WIND WILL TURN MORE WESTERLY LATE IN THE TAF PERIOD BUT LEFT THAT
OUT FOR NOW IN THE TAFS GIVEN SUCH AN ACTIVE FIRST 12-18 HOURS.
CONFIDENCE FOR SUB VFR THROUGH TONIGHT IS HIGH...BUT LOW ON TIMING
OF IFR VS MVFR WITH RESPECT TO CIG/VSBY...AGAIN FLUCTUATIONS WILL
OCCUR BASED ON RAINFALL INTENSITY.
CONFIDENCE IS HIGHER MONDAY WITH RETURN TO VFR MOST
LOCATIONS...WITH A SMALL WINDOW IN THE MORNING OF MVFR.
EXTENDED DISCUSSION...
WINDS WILL STAY GUSTY MONDAY NIGHT BEHIND COLD FRONT....WITH
POTENTIAL FOR SUB VFR CIGS IN THE MTNS...WHILE VFR IS EXPECTED TO
THE EAST. ANOTHER STORM SYSTEM IS EXPECTED TO MOVE UP THE
SOUTHEAST COAST BY EARLY WEDNESDAY WHICH MAY BRING WINTRY PRECIP
TO THE AREA ALONG WITH SUB VFR AT ALL SITES. LOOKS LIKE FLIGHTS
WILL BE IMPACTED GREATLY ACROSS THE MID ATLANTIC INTO THE
NORTHEAST WITH THIS SYSTEM WITH STRONG WINDS EXPECTED ALONG WITH
WIDESPREAD PRECIPITATION. AROUND HERE LOOKS LIKE WE WILL
EXPERIENCE SUB VFR AT LEAST WED INTO EARLY THANKSGIVING BEFORE
HIGH PRESSURE WORKS IN FROM THE WEST...THOUGH WINDS MAY STAY UP
THROUGH THU NIGHT...WITH UPSLOPE LOWER CIGS AT BLF/LWB.
&&
.EQUIPMENT...
AS OF 215 PM EST FRIDAY...
THE VISIBILITY SENSOR AT KLYH...LYNCHBURG AIRPORT...WILL BE OUT
OF SERVICE UNTIL PARTS ARRIVE TO REPLACE THE SENSOR. UNTIL THEN
THE VISIBILITY WILL ONLY BE REPORTED WHEN THE CONTROL TOWER IS
STAFFED.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 1 AM EST MONDAY FOR VAZ007-009.
NC...NONE.
WV...WIND ADVISORY UNTIL 1 AM EST MONDAY FOR WVZ042.
&&
SYNOPSIS...KK/MBS/WP
NEAR TERM...KK/WP
SHORT TERM...AMS
LONG TERM...DS
AVIATION...KK/WP
EQUIPMENT...RAB
Hazardous weather outlook, Nov 23, 3:54 PM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EST SUN NOV 23 2014
VAZ007-009-WVZ042-241100-
TAZEWELL-SMYTH-MERCER-
354 PM EST SUN NOV 23 2014
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LOW PRESSURE WILL TRACK ALONG THE EAST COAST ON TUESDAY NIGHT AND
WEDNESDAY. SOME LIGHT WINTER PRECIPITATION IS POSSIBLE FROM LATE
TUESDAY NIGHT THROUGH WEDNESDAY ON THE FAR NORTHWEST SIDE OF
PRECIPITATION ASSOCIATED WITH THIS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>004-018-019-VAZ010>020-022>024-032>035-043-WVZ043-044-507-508-
241100-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
354 PM EST SUN NOV 23 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LOW PRESSURE WILL TRACK ALONG THE EAST COAST ON TUESDAY NIGHT AND
WEDNESDAY. THERE IS A POTENTIAL FOR WINTER PRECIPITATION...
INCLUDING SNOW AND SLEET...FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY ON THE NORTHWEST SIDE OF PRECIPITATION ASSOCIATED WITH
THIS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ005-006-020-VAZ044>047-058-059-241100-
ROCKINGHAM-CASWELL-YADKIN-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
354 PM EST SUN NOV 23 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LOW PRESSURE WILL TRACK ALONG THE EAST COAST ON TUESDAY NIGHT AND
WEDNESDAY. SOME SNOW MAY MIX IN WITH THE RAIN LATE WEDNESDAY ON
THE NORTHWEST SIDE OF PRECIPITATION ASSOCIATED WITH THIS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 23, 8:34 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
834 PM EST SUN NOV 23 2014
NCZ001>003-018-019-VAZ009-015-016-240345-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-SMYTH-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...MARION...INDEPENDENCE...WHITETOP...
TROUTDALE...VOLNEY...GALAX
834 PM EST SUN NOV 23 2014
...LOW VISIBILITIES AND MODERATE TO HEAVY RAIN THIS EVENING...
BANDS OF MODERATE TO HEAVY RAIN WILL TRACK ACROSS THE NORTH
CAROLINA HIGH COUNTRY...AND FOOTHILLS...INTO THE MOUNTAINS OF
SOUTHWEST VIRGINIA THROUGH LATE EVENING. WATER WILL BE PONDING ON
THE ROADS...SO HYDROPLANING WILL BE AN ISSUE. IN ADDITION...FOG
WILL LIMIT VISIBILITIES AT TIMES...ESPECIALLY IN THE HIGHER
TERRAIN.
THOSE TRAVELING ACROSS THIS AREA THROUGH MIDNIGHT WILL NEED TO
ALLOW EXTRA TIME TO GET TO THEIR DESTINATION...AND SLOW DOWN TO
AVOID HYDROPLANING.
Thunderstorm Wind, Rockbridge
- When
- November 23, 10:53 PM EST
- Where
- Rockbridge County, 1.86 mi E of Buffalo Forge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.680, -79.416
The Rockbridge County 911 Center reported that a tree was down on U.S. Route 663 or Tye River Road.
Thunderstorm Wind, Buena Vista (C)
- When
- November 23, 10:58 PM EST to 11:00 PM EST
- Where
- Buena Vista (C) County, 1 mi ESE of Buena Vista to 2 mi NE of Buena Vista
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 37.724, -79.353
The Buena Vista City 911 Center reported that a tin roof was blown off the back part of a house on Burch Avenue landing in the alley behind the home. This event occurred just east-southeast of the city. Another tree was down on Longhollow road on the northeast side of the city.
Thunderstorm Wind, Rockbridge
- When
- November 23, 11:04 PM EST
- Where
- Rockbridge County, 4 mi ENE of Cornwall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.822, -79.232
The Rockbridge County 911 Center reported that a tree was blown down onto Irish Creek Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Georgia, November 23, 2014$360,000 · EF1 · 40 events
- Seiche in Louisiana, November 23, 2014$75,000 · 3 events
- Damaging Winds in Georgia, November 23, 2014$46,000 · 66 kt wind · 5 events
- Damaging Winds in South Carolina, November 23, 2014$31,000 · 55 kt wind · 7 events
- Tornadoes and Damaging Wind in Alabama, November 23, 2014EF1 · 3 events
- Damaging Winds in Georgia, November 23, 2014$20,000 · 50 kt wind · 5 events
- Damaging Winds in Florida, November 23, 2014$13,000 · 65 kt wind · 10 events
- High Wind in South Dakota, November 23, 201455 kt wind · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 23, 20149 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 23, 201450 kt wind · 8 events
- Heavy Snow and High Wind in Montana, November 23 to 26, 201455 kt wind · 8 events
- High Wind in Texas, November 23, 201456 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550296, 550297, 550298.